Library Header Image
LSE Research Online LSE Library Services

Homotopy and the Kestelman-Borwein-Ditor theorem

Bingham, N. H. and Ostaszewski, A. J. (2011) Homotopy and the Kestelman-Borwein-Ditor theorem. Canadian Mathematical Bulletin, 54 (1). pp. 12-20. ISSN 0008-4395

Full text not available from this repository.

Identification Number: 10.4153/CMB-2010-093-4


The Kestelman-Borwein-Ditor Theorem, on embedding a null sequence by translation in (measure/category) "large" sets has two generalizations. Miller replaces the translated sequence by a "sequence homotopic to the identity". The authors, in a previous paper, replace points by functions: a uniform functional null sequence replaces the null sequence, and translation receives a functional form. We give a unified approach to results of this kind. In particular, we show that (i) Miller's homotopy version follows from the functional version, and (ii) the pointwise instance of the functional version follows from Miller's homotopy version.

Item Type: Article
Official URL:
Additional Information: © 2011 Canadian Mathematical Society
Divisions: Mathematics
Subjects: Q Science > QA Mathematics
Date Deposited: 01 Dec 2010 12:37
Last Modified: 16 May 2024 01:12

Actions (login required)

View Item View Item